Hi. My name isXXXXX and I have two decades of ophthalmology experience. I'm online and happy to answer your question today.
I am a retina specialist and this question comes up more often then you would think it does.
In my professional opinion, given your history of a BRVO and episodes of documented high BP I would suggest that you go ahead and start treating your BP with the help of your GP.
Did you have a fluorescein angiogram after your BRVO?
I would suggest using the diuretic over trusting diet and other means to keep your pressure low enough to prevent future episodes of vein occlusion.
I don't know I am afraid. They looked through a slit camera and also had a machine where you could see the blood clot and where it was with the think threads coming off of it. My optician has also just purchased such a machine as well. Is this machine likely to be what you mean. I went to A&E at the Western Eye Hospital in London
Also, if you have not had a follow up eye exam with an ophthalmologist since February you should have one in the near future.
Did they inject dye into your vein and take lots of pictures where you urine was bright yellow afterwards?
Oh I went back in March - a month later and I have another appointment for June 19. they said likely I would then be reviewed after 6 months.
Ok. That is a very good follow-up schedule
No they did not inject dye into my vein. The opthalmologist kept saying he wasn't worried about my eye because my vision is pretty good but kept saying check out the BP. So really I am ok with the treatment from the eye hospital. My concern really is whether to take the BP tablets as I don't like tablets.
I think you should treat your BP. If you do not like the diuretic, there are other meds available...ask your GP.
But, if you do not treat your BP with medication, I think you are putting yourself at risk for another eye event.
I guess I will have to then. I just wondered whether it was 'high' enough to be a risk but in your opinion it is so I will go with that.
Thank you for your advise.
That is my thought....
My pleasure. Always happy to help my friends from the other side of the Atlantic :)
I hope this information was helpful for you. But I do work for tips so I want to make sure you are happy with me before rating me. If you have another question on this or a related issue feel free to fire away. You may also receive an email survey after our chat, if you don’t feel that I have earned a “10” rating in all areas, please let me know what I can do to meet your expectations. Thanks in advance, Dr. Rick MD FACS
Have a good day.
I started strontium citrate for my osteoporosis in January this year. The BRVO occurred just a few weeks later. Could this have been a contributory factor.I had not previously had a blood clot although in my 20/30s I had intermittent swelling of the calf muscle in one leg and DBT was mentionedbut not confirmed.
So I think we are saying that the strontium is unlikely to have caused the BRVO. Is that so?